Alert archive / California / Wind Advisories in 2012

Wind Advisory 28, NWS Hanford, CA

June 19, 2012

NWS Hanford, CA issued this wind advisory at Jun 19, 2012, 11:10 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2012, 11:10 PM PDT (06:10 UTC)
Expired
Jun 20, 2012, 2:00 AM PDT
In force
3 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WWUS76 KHNX 200610
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1110 PM PDT TUE JUN 19 2012

CAZ095-099-200900-
/O.NEW.KHNX.WI.Y.0028.120620T0610Z-120620T0900Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
1110 PM PDT TUE JUN 19 2012

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY FOR THE
LEE SIDE OF THE KERN COUNTY MOUNTAINS AND THE ADJACENT CANYONS OF
THE SOUTHEASTERN KERN COUNTY DESERT.

* WINDS: WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO OVER 50 MPH.

* TIMING: THROUGH 200 AM PDT.

* LOCATIONS INCLUDE: MOJAVE...JAWBONE CANYON. 

* IMPACTS: TRAVEL WILL BE DIFFICULT THROUGH FOR HIGH PROFILE
  VEHICLES ALONG HIGHWAYS 14 AND 58.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
1 follow-up statement
332 
WWUS76 KHNX 200854
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
154 AM PDT WED JUN 20 2012

CAZ095-099-201000-
/O.EXP.KHNX.WI.Y.0028.000000T0000Z-120620T0900Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
154 AM PDT WED JUN 20 2012

...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING FOR
THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY
DESERT. 

WINDS HAVE DIMINISHED THROUGH THE TEHACHAPI PASS TO LEVELS BELOW
ADVISORY SPEEDS.

$$

DUDLEY

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 19, 8:57 PM PDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 19, 8:57 PM PDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
857 PM PDT TUE JUN 19 2012

.SYNOPSIS...
HIGH PRESSURE WILL BRIEFLY RETURN TO THE REGION...A REBOUND IN
TEMPERATURES IS EXPECTED ON WEDNESDAY AND THURSDAY. MUCH COOLER
TEMPERATURES ARE IN STORE FOR FRIDAY AND THE WEEKEND DUE TO A
STRONGER LOW PRESSURE SYSTEM OVER THE AREA.

&&

.DISCUSSION...
FORECAST LOOKS ON TRACK THIS EVENING. TRENDS ARE STILL DOWN OVER
THE SOUTHERN AND CENTRAL SJV ATTM WITH TRENDS ACTUALLY UP ACROSS
THE NRN SJV. UPPER LEVEL RIDGE OF HIGH PRESSURE OVER NRN BAJA WILL
BUILD NORTHWARD ON WED AND THURSDAY IN RESPONSE TO A CLOSED LOW
CENTER OFF THE CA COAST. TEMPS ARE EXPECTED TO RISE ONCE AGAIN
TOMORROW AS THE RIDGE BUILDS BACK. THE CLOSED LOW OFF THE COAST
WILL OPEN UP AND MOVE INLAND FRI WITH BREEZY CONDITIONS DEVELOPING
AND COOLER TEMPS MOVING IN AS WELL AND WILL CONTINUE OVER THE
WEEKEND.

&&

.PREV DISCUSSION... /ISSUED 151 PM PDT TUE JUN 19 2012/

DISCUSSION...THE HIGH PRESSURE RIDGE THAT BROUGHT RIDICULOUSLY HOT
WEATHER TO THE SJ VLY...LOWER FOOTHILLS AND THE KERN COUNTY DESERT
LAST WEEKEND HAS BEEN SUPPRESSED...BUT ONLY TEMPORARILY...BY AN UPPER
LEVEL TROUGH CURRENTLY OVER THE PAC NW. THE TROUGH BROUGHT AT LEAST
A FEW DEGREES OF SYNOPTIC COOLING TO THE CWA TODAY. THE COOL DOWN IS
MORE NOTICEABLE IN THE SJ VLY AND LOWER FOOTHILLS...HOWEVER...THANKS
TO AN ONSHORE INFLUX OF MARINE AIR LAST NIGHT.

TEMPERATURE TRENDS WILL REVERSE BY LATE TONIGHT AS THE UPPER LEVEL
RIDGE OVER NORTHERN BAJA BEGINS TO FLEX ITS MUSCLE. BY DAYBREAK...
THE ONSHORE FLOW WILL BE CONSIDERABLY WEAKER AND THE MARINE LAYER
ALONG THE COAST WILL MOST LIKELY BE SHALLOWER. THE HIGH PRESSURE
RIDGE WILL CONTINUE TO BUILD OVER THE CWA WEDNESDAY AND BY THE TIME
SUMMER OFFICIALLY BEGINS AT 4:09 PM PDT...THERMOMETER READINGS WILL
AGAIN BE FLIRTING WITH THE CENTURY MARK IN THE SJ VLY...LOWER
FOOTHILLS AND THE KERN COUNTY DESERT.

THE GOOD NEWS IS THAT TRIPLE DIGIT HIGH TEMPS IN THE SJ VLY WILL BE
SHORT-LIVED. ON THURSDAY...THE HIGH PRESSURE RIDGE WILL BE NUDGED
EASTWARD BY THE APPROACH OF AN UPPER LEVEL TROUGH OVER THE EASTERN
PACIFIC. CONSEQUENTLY...THE ONSHORE FLOW WILL STRENGTHEN THURSDAY
AFTERNOON AND BEGIN TO BRING OCEAN-COOLED AIR INTO THE NORTHERN PART
OF THE SJ VLY...PARTICULARLY THROUGH AND BELOW PACHECO PASS.
HOWEVER...MUCH OF THE REST OF THE SJ VLY AND LOWER FOOTHILLS WILL
REMAIN RELATIVELY HOT THURSDAY AFTERNOON.

THE MODELS ARE IN GOOD AGREEMENT AND FORECAST THE UPPER LEVEL TROUGH
TO SLOWLY DEEPEN AND MOVE INLAND FRIDAY THROUGH MONDAY. A DAY TO
DAY COOLING TREND CAN BE EXPECTED DURING THIS PERIOD WITH A HEALTHY
ONSHORE FLOW. AN INCREASE IN WIND MIGHT RENEW THE FIRE DANGER IN THE
KERN COUNTY MOUNTAINS AND DESERT FRIDAY BEFORE HUMIDITIES CAN RECOVER
THIS WEEKEND. WINDS MIGHT ALSO BREACH ADVISORY LEVELS THROUGH AND BELOW
THE KERN COUNTY MOUNTAIN PASSES FRIDAY INTO THE WEEKEND. OTHERWISE...
A REFRESHINGLY COOLER CHANGE IN THE WEATHER IS IN STORE FOR THE CENTRAL
CALIFORNIA INTERIOR LATER THIS WEEK. UNTIL THE UPPER LEVEL TROUGH
WEAKENS AND LIFTS OUT OF CA NEXT TUES...TEMPERATURES IN THE 4 TO 7
DAY PERIOD WILL AVERAGE SLIGHTLY TO MUCH BELOW NORMAL THROUGHOUT THE
CWA. OTHERWISE...THE PATTERN WILL REMAIN DRY FOR THE FORESEEABLE FUTURE.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THRU 06Z
THU.

&&

.AIR QUALITY ISSUES...
ON WEDNESDAY JUNE 20 2012... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO AND TULARE COUNTIES AND SEQUOIA NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...JDB
PREVIOUS DISCUSSION...KD
AVN/FW...MV
SYNOPSIS...JDB

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.